MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis: the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed this is the only complaint associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not returned for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.Reportedly, the hcp attempted the first inflation of the lutonix dcb in the left common femoral artery, but the balloon immediately started to loose pressure.The use of a lutonix 035 dcb in the common femoral artery is off-label use.The hcp removed the lutonix dcb from the patient, and reported a pinhole material rupture in the proximal end of the balloon.The lutonix dcb was removed without issues and no associated vessel damage.The lutonix dcb was requested to be returned for evaluation and allegedly the hospital has not released the sample for return.If additional information or the sample is returned to the manufacturer, a supplemental report will be provided with all relevant information.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly had a pinhole material rupture in the proximal end of the balloon.The health care professional (hcp) used a contralateral approach at the right femoral artery to treat the target lesion in the left common femoral artery.The use of a lutonix 035 dcb in the common femoral artery is not approved per the indications for use (ifu).The hcp used a 45 cm 5 french terumo destination introducer sheath over an 035 cook 360 j-shaped guidewire for patient access.Reportedly, the hcp predilated the target lesion.The hcp prepared the lutonix dcb in the normal fashion and removed the balloon protector without issues.During preparation of the lutonix dcb, the hcp noticed a wrinkle near the proximal end of the balloon.Reportedly, the hcp attempted the first inflation of the lutonix dcb, but the balloon immediately started to loose pressure.The hcp removed the lutonix dcb from the patient, and reported a pinhole material rupture in the proximal end of the balloon.The lutonix dcb was removed without issues and no associated vessel damage.In the opinion of the hcp, the anatomy did not play a factor in the material rupture, but does feel the material rupture was present prior to advancing the lutonix dcb into the patient.The hcp used another device to complete the patients procedure.The lutonix dcb was requested to be returned for evaluation and allegedly the hospital has not released the sample for return.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8392922
Report Number3006513822-2019-00040
Device Sequence Number1576271
Product Code ONU
UDI-Device Identifier00801741123320
UDI-Public(01)00801741123320
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2021
Device Model Number9004
Device Catalogue NumberLX351307605F
Device Lot NumberGFCN4098
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2019
Initial Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight75